Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Mar 9, 2025, 1:54 PM MDT for 8 counties in Nebraska; Goshen County, Laramie County, Wyoming. It took effect at Mar 10, 2025, 11:00 AM MDT. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 9, 2025, 1:54 PM MDT (19:54 UTC)
- In effect from
- Mar 10, 2025, 11:00 AM MDT
- Expired
- Mar 10, 2025, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 125 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 11:52 AM MDT | NON-TSTM WND GST 58 | 2 E Torrington, WY | ASOS station KTOR Torrington Airport - Tor. |
| Mar 10, 12:01 PM MDT | NON-TSTM WND GST 63 | 2 E Torrington, WY | ASOS station KTOR Torrington Airport - Tor. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 7.9 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2555 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
118 WWUS85 KCYS 091954 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 154 PM MDT Sun Mar 9 2025 ...RED FLAG WARNING IN EFFECT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 430, 431, 433, 436, AND 437... NEZ436-437-WYZ430-431-433-100400- /O.NEW.KCYS.FW.W.0001.250310T1700Z-250311T0100Z/ Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- Laramie Foothills and High Plains-Laramie East High Plains- Goshen/Middle-Lower North Platte River Basin- 154 PM MDT Sun Mar 9 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 430, 431, 433, 436, AND 437... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MDT Monday. * AFFECTED AREA...In Wyoming, fire weather zones 430, 431, and 433. In Nebraska, fire weather zones 436, and 437. * WIND...West winds 15 to 25 mph with gusts of 35 to 45 mph expected. * HUMIDITY...Afternoon humidity between 10 and 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
244 WWUS85 KCYS 092007 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 207 PM MDT Sun Mar 9 2025 ...RED FLAG WARNING IN EFFECT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 430, 431, 433, 436, AND 437... NEZ436-437-WYZ430-431-433-101200- /O.CON.KCYS.FW.W.0001.250310T1700Z-250311T0100Z/ Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- Laramie Foothills and High Plains-Laramie East High Plains- Goshen/Middle-Lower North Platte River Basin- 207 PM MDT Sun Mar 9 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 430, 431, 433, 436, AND 437... * AFFECTED AREA...In Wyoming, fire weather zones 430, 431, and 433. In Nebraska, fire weather zones 436, and 437. * WIND...West winds 15 to 25 mph with gusts of 35 to 45 mph expected. * HUMIDITY...Afternoon humidity between 10 and 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
372 WWUS85 KCYS 100758 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 158 AM MDT Mon Mar 10 2025 ...RED FLAG WARNING IN EFFECT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 430, 431, 433, 436, AND 437... NEZ436-437-WYZ430-431-433-102100- /O.CON.KCYS.FW.W.0001.250310T1700Z-250311T0100Z/ Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- Laramie Foothills and High Plains-Laramie East High Plains- Goshen/Middle-Lower North Platte River Basin- 158 AM MDT Mon Mar 10 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Wyoming, fire weather zones 430, 431, and 433. In Nebraska, fire weather zones 436, and 437. * WIND...West winds 15 to 25 mph with gusts of 35 to 45 mph expected. * HUMIDITY...Afternoon humidity between 10 and 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
815 WWUS85 KCYS 101925 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 125 PM MDT Mon Mar 10 2025 ...RED FLAG WARNING IN EFFECT UNTIL 7PM FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 430, 431, 433, 435, 436, AND 437... NEZ435-110100- /O.EXA.KCYS.FW.W.0001.000000T0000Z-250311T0100Z/ Box Butte/South Sioux/Niobrara River- 125 PM MDT Mon Mar 10 2025 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 7 PM MDT this evening. * AFFECTED AREA...Fire weather zones 435. * WIND...West winds 20 to 30 mph with gusts of 40 to 50 mph expected. * HUMIDITY...Afternoon humidity between 10 and 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ436-437-WYZ430-431-433-110100- /O.CON.KCYS.FW.W.0001.000000T0000Z-250311T0100Z/ Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- Laramie Foothills and High Plains-Laramie East High Plains- Goshen/Middle-Lower North Platte River Basin- 125 PM MDT Mon Mar 10 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Wyoming, fire weather zones 430, 431, and 433. In Nebraska, fire weather zones 436, and 437. * WIND...West winds 20 to 30 mph with gusts of 40 to 50 mph expected. * HUMIDITY...Afternoon humidity between 10 and 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
583 WWUS85 KCYS 110047 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 647 PM MDT Mon Mar 10 2025 NEZ435>437-WYZ430-431-433-110200- /O.EXP.KCYS.FW.W.0001.000000T0000Z-250311T0100Z/ Box Butte/South Sioux/Niobrara River- Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- Laramie Foothills and High Plains-Laramie East High Plains- Goshen/Middle-Lower North Platte River Basin- 647 PM MDT Mon Mar 10 2025 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... Relative humidity is increasing, therefore the Red Flag Warning will be allowed to expire. However, breezy conditions with gusts over 25 MPH will continue through the evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Mar 9, 11:36 AM MDT, 2 hours 18 minutes earlier. Its key messages:
- Mild and dry conditions expected this weekend with the return of windy conditions for southeast Wyoming on Monday. High Wind Watches have been issued for portions of the wind prone areas and Converse County.
- The next Pacific storm system is forecast to move across Wyoming at the end of next week.
Area forecast discussion, Mar 9, 11:36 AM MDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1136 AM MDT Sun Mar 9 2025
.KEY MESSAGES...
- Mild and dry conditions expected this weekend with the return
of windy conditions for southeast Wyoming on Monday. High
Wind Watches have been issued for portions of the wind prone
areas and Converse County.
- The next Pacific storm system is forecast to move across
Wyoming at the end of next week.
&&
.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 435 AM MDT Sun Mar 9 2025
Pretty quiet weather early this morning with intervals of high
clouds moving south and east along the northern periphery of
the ridge axis. These clouds have kept temperatures from falling
too low with temperatures this morning generally 10 to 20
degrees higher than they were last night. Locally windy
conditions with an occasional strong wind gust have been
observed at Bordeaux along I-25 early this morning. Expect these
winds to continue through sunrise, so issued a Special Weather
Statement since the wind speeds have been fluctuating rapidly
and are only expected to last a few more hours.
For the rest of the weekend, all models show the upper level
ridge axis expanding eastward into the high plains of Wyoming
and Colorado this afternoon. High temperatures will be tricky up
north due to the lingering snow pack. Webcams still show a solid
snow pack north of the North Platte River valley across the
Nebraska Panhandle, and Converse and Niobrara counties across
east central Wyoming. Kept these temperatures a few degrees
short of guidance and blended the 25th percentile with the
previous forecast. Expect a nice day further south, with highs
in the upper 50s to mid 60s. Areas west of I-25 will also remain
in the 40s to low 50s due to some lingering snow pack.
Primary forecast concern is locally strong gusty winds over the
wind prone areas and a few sub-wind prone regions like Converse
County and northern Carbon County tonight through Monday. Models
continue to show strong 600mb to 700mb subsidence and trended a
little higher on 700mb wind speeds and the strength of mountain
wave activity...mainly across central Wyoming and east central
Wyoming. Decided to upgrade Arlington and Bordeaux areas to a
Warning with gusts around 65 MPH. Added Converse county to the
High Wind Watch due to peak subsidence trending a bit further
north and peak boundary layer winds of 55 to 60 knots. Deciding
factor was the stronger surface pressure gradient as a weak
Pacific disturbance and trailing cold front push southeast
across the region Monday. Plus this location will have another
shot at criteria with boundary layer mixing Monday afternoon.
Northern Carbon county over near Muddy Gap and US highway 287 is
another concern with in-house wind models showing probabilities
over 70 percent now. However, couldn't get much of the zone
into criteria after using the NBM 90th percentile and MAV
guidance, so decided against extending the Watch to this area.
Even though a cold front moves across the plains, increased max
temperatures a few degrees. Expect the front to break any
remaining low level temperature inversion over the area,
including areas with a lingering snow pack. Forecast highs are
generally in the mid 50s to mid 60s, with a few readings around
70 degrees over the central and southern Nebraska Panhandle.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Issued at 406 AM MDT Sun Mar 9 2025
An upper level ridge keeps our region of the Rocky
Mountains pretty dry through Thursday. In the morning a weak
shortwave will start push through the region to give us some
elevated winds throughout the day. A 40-50 knot jet will accompany
this shortwave, although the height gradient continues to not look
impressive at only 30 to 40 meters. Our in house algorithm adds
further confidence by giving a 30 percent chance for elevated winds
between 06z to 12z Thursday. It will be something to keep a close
eye on to see how this wave trends over the next few runs.
Late Thursday night through Saturday morning, a large upper level
low pushes through the Intermountain West to creates some
potentially widespread precipitation chances for the southeast
Wyoming and Nebraska panhandle area. Looking at deterministic model
guidance first, There is a general consensus in timing of the system
but uncertainty or disagreement with the strength and track of this
system. The GFS is doubling down on the potential of a bomb cyclone,
(a 24-mb drop in 24 hours or less) and a little bit of a northern
compared to the Euro and Canadian. Both the Euro and Canadian keep
the system as an open wave (thus weaker system) during the same time
period as the GFS has the upper low already closed off. Depending on
the track of the system would greatly impact how much precipitation
our region would receive. By Friday afternoon is when the Euro and
Canadian close off the upper low. However, the GFS maintains a
deeper low with a central pressure of 265 compared to the 277 and
279 by the Euro and Canadian respectively. When looking at the
Ensemble cluster analysis 77 percent of the GEFS members are
choosing the stronger solution with a stronger and deeper trough and
76 percent of the Euro members are favoring a shallower and weaker
system. The GEPs shows a 40/60 split for the stronger/weaker
solution. Given how far out the system is this could be taken as a
50/50 split from the Canadian Ensemble. Looking at NAEFS, it depicts
the 90th percentile for the Northwest portion of Southeast Wyoming
area for Integrated Water Vapor transport and 97th to 99th
percentile over the Sierra Madres and Snowy range. This increases
confidence in more impactful weather as the amount of moisture is in
the 90th percentile and above compared to the regions climatology.
Contrast to this theory, the LREF has the 10th and 90 percentiles as
0 and 5 inches of snow for much of our forecast area with the mean
snow accumulations being 2 inches. There are some isolated areas
where the 90th percentile is around 7 inches but, that bubble looks
to hug the I-25 corridor and curve between Scottsbluff and Kimball.
The uncertainty with these amounts lies with the timing and
temperature of the ground that will likely prevent the higher snow
accumulations from being reached. But nonetheless this system needs
to be closely monitored with the potential impacts. Especially on
the back end of this system where to colder air hugs this system and
the stronger forcing for our area lies. Saturday morning, the GFS
chooses violence for 700mb winds. The 00z run depicts an 80 knot jet
passing over the Nebraska Panhandle which should be taken as a
signal for strong winds and not necessarily 80 knot winds this far
out into the future. Which gives even more reason to monitor this
system closely.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1131 AM MDT Sun Mar 9 2025
West flow aloft will continue. Skies will be mostly clear with
occasional scattered clouds near 15000 feet. Low level wind
shear occurs at Laramie and Cheyenne from 04Z to 15Z, and at
Chadron, Alliance and Scottsbluff from 00Z to 15Z. Winds will
gust to 30 knots at all terminals until 00Z, to 38 knots at
Rawlins and Laramie after 04Z, and to 32 knots at Cheyenne and
the Nebraska terminals after 14Z Monday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Monday morning through Monday afternoon
for WYZ101.
High Wind Warning from 6 PM this evening to 6 PM MDT Monday
for WYZ106.
High Wind Watch from late tonight through Monday afternoon for
WYZ107.
High Wind Warning from 6 AM to 6 PM MDT Monday for WYZ110.
NE...None.
&&
SHORT TERM...TJT
LONG TERM...MM
AVIATION...RUBINHazardous weather outlook, Mar 9, 5:41 AM MDT, 8 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 541 AM MDT Sun Mar 9 2025 WYZ101>119-101145- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 541 AM MDT Sun Mar 9 2025 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Westerly winds will increase across most of Wyoming late tonight. Winds may become strong across the wind prone areas of southeast Wyoming. A High Wind Warning is in effect for portions of Interstate 25 and Interstate 80 beginning this evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Very windy conditions are possible for most of southeast Wyoming Monday. High Wind Warnings and High Wind Watches are in effect on Interstate 25 north of Chugwater, and the Interstate 80 corridor between Laramie and Rawlins. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-101145- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 541 AM MDT Sun Mar 9 2025 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Elevated fire weather concerns for the Nebraska Panhandle Monday afternoon and evening. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:25 AM MDT | High Wind Warning | CYS | Albany, Carbon, Converse, Laramie, Platte | 39 hr |
Nearby
Red Flag Warnings in Nebraska, 2025Red Flag Warnings in Wyoming, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.